Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

A Diophantine problem for Laurent polynomial rings


Author: Peter Pappas
Journal: Proc. Amer. Math. Soc. 93 (1985), 713-718
MSC: Primary 03D35; Secondary 11U05
MathSciNet review: 776209
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ R$ be an integral domain of characteristic zero. We prove that the diophantine problem for the Laurent polynomial ring $ R[T,{T^{ - 1}}]$ with coefficients in $ {\mathbf{Z}}[T]$ is unsolvable. Under suitable conditions on $ R$ we then show that either $ {\mathbf{Z}}$ or $ {\mathbf{Z}}[i]$ is diophantine over $ R[T,{T^{ - 1}}]$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 03D35, 11U05

Retrieve articles in all journals with MSC: 03D35, 11U05


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1985-0776209-6
PII: S 0002-9939(1985)0776209-6
Keywords: Diophantine problems, unsolvable problems, Hilbert's tenth problem
Article copyright: © Copyright 1985 American Mathematical Society